Hello all. I am brand new to this community and wanted to pose a question to you all. I have had UC for four years, but was just recently told that biopsy results suggest my flares result from some form of an infection. I thought it odd and interesting that right as my most recent (current) flare began, I came down with a bad sinus infection the very next morning. Has this or something similar happened to anyone else? I had been flare-free for almost three years before this most recent one. Any tips on how to cope? I had previously read that antibiotics were not good for the gut and I am hesitant to take one for the sinus infection for fear that it will make the UC symptoms worse. Thanks in advance for your feedback.View Thread
I would also say that your symptoms sound much like mine and I have had UC for 4 years. Most of my inflammation is in the lower colon and rectal area as well, and it also tends to cause severe abdominal distention. If I understood your 2nd question correctly, you are concerned about the steriods calming the inflammation and that it won't be obvious to the dr. during the scope? My understanding is (at least my dr. did this during my 2nd scope) that when the dr. takes biopsies, they can tell whether or not inflammation has been ongoing despite medication use, even if part of the colon is not inflamed at the time of the scope. I hope that helps!
I really hope that your scope gives your dr. some answers and allows you to get on a path of trying to calm the inflammation.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.